Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 12, 2008, 12:30 PM MST for Cibola County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 12:30 PM MST (19:30 UTC)
- Expired
- Jul 12, 2008, 2:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 121933 FFWABQ NMC006-122130- /O.NEW.KABQ.FF.W.0012.080712T1930Z-080712T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 130 PM MDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 330 PM MDT * AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT BETWEEN ONE AND TWO INCHES OF RAINFALL HAVE FALLEN FROM A THUNDERSTORM NEAR SKYLINE-GANIPA...OR ABOUT 15 MILES SOUTHEAST OF GRANTS...MOVING NORTHEAST AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. ACOMA RESERVATION ROAD 38 MAY BE SUSCEPTIBLE TO FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. LAT...LON 3520 10773 3520 10750 3490 10755 3488 10779 $$ 34
1 follow-up statement
000 WGUS75 KABQ 122125 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SAT JUL 12 2008 NMC006-122135- /O.EXP.KABQ.FF.W.0012.000000T0000Z-080712T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIBOLA- 325 PM MDT SAT JUL 12 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MDT FOR CENTRAL CIBOLA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3520 10773 3520 10750 3490 10755 3488 10779 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:02 AM MST, 10 hours 28 minutes earlier.
Area forecast discussion, Jul 12, 2:02 AM MST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT SAT JUL 12 2008 .DISCUSSION... CURRENTLY...500 MB CHARTS SHOWING VIRTUALLY FLAT FIELD AT 591 DAM ACROSS NEW MEXICO WITH WEAK 590 DAM FEATURE CREEPING EASTWARD ACROSS NORTHERN HALF OF THE STATE. SURFACE TROUGH DEEPENING OVER EASTERN SIDE OF THE STATE WITH MATCHED PAIR FROM SOUTHERN NEVADA TO NORTHERN END OF THE GULF OF CALIFORNIA LEAVES MUCH OF CENTRAL AND WESTERN NEW MEXICO SITTING ON INTERVENING RIDGE. CLOUD COVER STARTING TO BREAK UP A LITTLE FOR NOW...BUT NEXT WADS OF MOISTURE AND CLOUD IN IR IMAGERY SETTING UP IN SOUTHERN ARIZONA AND NORTHERN MEXICO...AND THIS WILL CIRCULATE NORTH THEN EAST ACROSS NEW MEXICO TODAY. 00Z ABQ RAOB LOGGING PWAT OF 1.42 IN WITH MOISTURE WIDELY DISSEMINATED THROUGH THE COLUMN AND LAPSE RATES LOOKING PRETTY MOIST ADIABATIC ABOVE SUBSIDENCE INVERSION SETTING UP AROUND 12 THOUSAND FEET MSL...PROVIDING A KEY INGREDIENT TO ANOTHER WET DAY TODAY. MODELS...REASONABLE AGREEMENT GIVEN LACK OF STRONG FEATURES...MAINTAINING RIDGE BROADLY FROM EASTERN PACIFIC TO THE GULF OF MEXICO...WITH VERY SUBTLE 500 MB ABSOLUTE VORTICITY BUBBLES WORKING EASTWARD ACROSS THE STATE THROUGH MUCH OF THE WEEKEND...AND THESE WILL PROVIDE GENTLE DYNAMICS TO INTENSIFY AND STEER BROADER RAINFALL DISTRIBUTION. BOTH DOMESTIC MODELS SPREADING RIDGE ACROSS NEW MEXICO BY MONDAY AS BOOKEND SAGS DEVELOP OVER EASTERN PACIFIC OCEAN AND EASTERN GULF OF MEXICO. MODEL PHYSICS CLEARLY USING THIS MECHANISM TO SQUASH CONVECTION AND RATCHET DOWN PRECIPITATION INTENSITY AND COVERAGE AS UPCOMING WORK WEEK GETS UNDERWAY. SHORTWAVE REACHING NORTHERN CALIFORNIA ON SUNDAY WILL ADVANCE TO FOUR CORNERS ON MONDAY AND DIVE TO SOUTHEAST END OF THE STATE ON TUESDAY FOR SOMEWHAT ENHANCED PRECIPITATION TO START...SETTING UP MIDWEEK RESPITE...AND THEN RETURNING TO RIDGE PATTERN WITH WEAK VORTICITY BLIPS AS WORK WEEK WINDS UP FOR UPWARD TWEAK ON PRECIPITATION INTENSITY AND COVERAGE. SHORT TERM...TODAY AND TONIGHT...WIDESPREAD SHOWERS OVER MUCH OF THE FORECAST AREA TODAY WITH PENETRATION OF BROADER COVERAGE WELL NORTH OF SANTA FE UNDER WEAK NORTHEAST BOUND UPPER LEVEL DISTURBANCE...AND HEAVIEST RAINFALL SETTING UP OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS AS SOMEWHAT STRONGER BLIP CROSSES INTO NEW MEXICO FROM ARIZONA. WILL RETAIN FLASH FLOOD WATCH THROUGH MIDNIGHT TONIGHT AND EXPECT ANOTHER EXTENSION IN TIME AS BASIC PATTERN OF SHOWER COVERAGE REMAINS LITTLE CHANGED. TEMPERATURES CONTINUING BELOW NORMAL UNDER THE CLOUDS...WITH NEAR SEASONAL NORMS FOR AREAS RECEIVING A LITTLE MORE SUNSHINE. WITH WEAK DYNAMICS ALOFT...SOME DRYER AIR WORKING INTO NORTHEAST NEW MEXICO BEHIND WEAK COLD FRONT WILL HELP ERODE SOME OF THE CLOUD COVER AND LIMIT THE NORTHEASTERN EXTENT OF SHOWER COVERAGE. LONG TERM...SUNDAY THROUGH TUESDAY...ALMOST FLAT HEIGHT FIELD ALOFT ON SUNDAY WITH HINT OF LEFTOVER VORTICITY BUBBLE AT 500 MB OVER NORTHEAST CORNER OF THE STATE. HEAVIEST SHOWER COVERAGE SUNDAY REMAINS SOUTH OF INTERSTATE 40...WITH GREATEST INTENSITY EXPANDING EASTWARD INTO CHAVES AND ROOSEVELT COUNTY DURING THE DAY. PATTERN MAY SET UP NEED TO EXTEND FLASH FLOOD WATCH EASTWARD PAST THE CENTRAL MOUNTAIN CHAIN FOR SUNNY AFTERNOON. A FEW SHOWERS WORKING BACK INTO THE NORTHEAST PLAINS ON SUNDAY BUT COVERAGE WILL REMAIN PRETTY ISOLATED GIVEN LACK OF ANY DYNAMICAL HELP. SUNDAY TEMPERATURES REMAINING BELOW NORMAL. INTO MONDAY...CONTINUED FLAT PATTERN ALOFT...ELONGATED WEAK 500 MB VORTICITY SAUSAGE SETTING UP FROM FOUR CORNERS TO HOBBS AND WILL CALL THIS AS THE MAJOR AXIS FOR RAINFALL INTENSITY WITH ENHANCEMENT OVER WESTERN AND SOUTHWEST MOUNTAINS. WOULD EXPECT CONTINUED HYDRO HEADACHES THROUGH THE DAY WITH WEAK SHORTWAVE MOVING FROM FOUR CORNERS TO NEAR TUCUMCARI BY LATE MONDAY NIGHT. ACTION WILL HELP DEFINE SURFACE TROUGH OVER EASTERN END OF THE STATE...SHIFT WIND FLOW TO SOUTHWEST AND ALLOW RIDGE TO START BUILDING OVER MUCH OF THE STATE AS THE SHORTWAVE SLIDES BY. INTO TUESDAY...RIDGE BUILDING NORTH AND EAST INTO NEW MEXICO FROM NORTHERN CHIHUAHUA STATE WITH PRECIPITATION SUPPORTED BY WEAK 500 MB VORTICITY BUBBLE OVER NORTHERN AND WESTERN PARTS OF THE STATE...AND THIS WILL SPREAD EASTWARD THROUGH THE DAY. TEMPERATURES ONLY SLIGHTLY HIGHER THAN MONDAY...STILL REMAINING NORMAL OR BELOW FOR THE SEASON. INTO WEDNESDAY...RIDGE ALOFT MORE SOLIDLY PLACED OVER NEW MEXICO...WITH WEAK 500 MB VORTICITY BUBBLE AGAIN OVER WESTERN END OF THE STATE. WOULD EXPECT TEMPORARY DOWNTURN IN PRECIPITATION INTENSITY AND COVERAGE AS RIDGE MAY HELP STRENGTHEN SUBSIDENCE INVERSION...AND GUIDANCE MAKING VALIANT ATTEMPT AT RETURNING TEMPERATURES BROADLY TO SEASONAL NORMS. SHY && .AVIATION... AREAS OF LOW CLOUDS WILL ATTEMPT TO DEVELOP OVER MANY CENTRAL AND WESTERN AREAS OF THE STATE THROUGH THE EARLY MORNING HOURS WITH LOCALIZED MVFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS OVER MANY CENTRAL AND WESTERN PEAKS. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS CENTRAL TO WESTERN AREAS OF THE STATE THROUGH TODAY AND THIS EVENING...ALTHOUGH A FEW SHOWERS AND STORMS ARE POSSIBLE ALONG THE LEADING EDGE OF A FRONT THAT WILL PUSH THROUGH THE EASTERN HALF OF THE STATE BY LATE AFTERNOON. MVFR CONDITIONS WILL BE POSSIBLE UNDER AND NEAR PRECIPITATION WITH THE POTENTIAL FOR STEADY TO HEAVY RAIN IN LOCALIZED AREAS. 52 NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... WETTING RAINS WILL FAVOR CENTRAL AND WESTERN AREAS OF THE STATE TODAY...SUNDAY...AND INTO MONDAY WITH LOCALIZED AREAS SEEING HEAVY RAINS AND POSSIBLE FLOODING. ADDITIONAL ISOLATED TO SCATTERED SHOWER/STORM ACTIVITY WILL BE POSSIBLE IN THE SOUTHEASTERN PLAINS WITH ANY ACTIVITY TODAY DEVELOPING ALONG THE LEADING EDGE OF A BACK DOOR COLD FRONT THAT WILL ENTER THE AREA BY LATE AFTERNOON. DRY AIR BEHIND THE FRONT SHOULD SUPPRESS MOST ACTIVITY IN THE EAST CENTRAL TO NORTHEASTERN PLAINS. MOST AREAS WILL CONTINUE TO SEE EXCELLENT HUMIDITY RECOVERIES OVERNIGHT WHILE TEMPERATURE LAPSE RATES REMAIN MODERATE...KEEPING HAINES INDICES IN THE MEDIUM RANGE. WINDS WILL PICK UP THROUGH CENTRAL VALLEYS DOWNWIND OF GAPS AND CANYONS THIS EVENING AND INTO TONIGHT...BUT OTHERWISE WINDS WILL REMAIN LIGHT TO MODERATE OUTSIDE OF THUNDERSTORM OUTFLOWS. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 88 62 89 62 / 20 10 10 10 GALLUP.......................... 82 56 83 56 / 30 20 20 20 GRANTS.......................... 81 56 80 54 / 50 30 30 20 GLENWOOD........................ 85 62 87 63 / 40 30 60 70 CHAMA........................... 76 44 77 44 / 40 20 30 40 LOS ALAMOS...................... 75 53 77 52 / 50 40 20 30 RED RIVER....................... 67 44 69 46 / 30 20 20 20 TAOS............................ 76 50 80 51 / 40 20 20 30 SANTA FE........................ 76 52 77 52 / 50 30 30 20 SANTA FE AIRPORT................ 79 56 80 56 / 50 40 20 20 ESPANOLA........................ 82 55 87 58 / 40 30 20 30 ALBUQUERQUE HEIGHTS............. 82 64 82 65 / 50 50 30 20 ALBUQUERQUE VALLEY.............. 83 64 85 66 / 50 40 30 20 ALBUQUERQUE FOOTHILLS........... 78 59 80 60 / 60 60 30 20 ALBUQUERQUE WEST MESA........... 82 63 84 66 / 50 50 30 20 SOCORRO......................... 84 63 86 63 / 50 40 60 40 SANDIA PARK/CEDAR CREST......... 73 52 77 52 / 60 60 30 20 MORIARTY/ESTANCIA............... 78 55 81 55 / 60 50 30 20 CARRIZOZO....................... 82 59 81 60 / 40 30 50 40 RUIDOSO......................... 73 54 74 54 / 60 40 60 50 RATON........................... 75 50 80 53 / 5 5 5 10 LAS VEGAS....................... 76 50 78 52 / 20 10 20 10 ROY............................. 78 57 78 60 / 5 5 5 10 CLAYTON......................... 77 56 80 60 / 5 5 5 5 SANTA ROSA...................... 82 58 84 60 / 20 10 10 10 TUCUMCARI....................... 83 60 84 63 / 20 10 10 10 FORT SUMNER..................... 82 60 85 63 / 30 10 20 10 CLOVIS.......................... 84 61 81 62 / 40 20 30 20 PORTALES........................ 86 61 83 64 / 40 20 30 20 ROSWELL......................... 89 68 85 67 / 30 50 50 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES... NMZ008>011-014>017-026. && SHY/52
Hazardous weather outlook, Jul 12, 4:09 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 AM MDT SAT JUL 12 2008 NMZ001>021-026-131200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 509 AM MDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL REDEVELOP TODAY OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...THE RIO GRANDE VALLEY...AND OVER THE CENTRAL MOUNTAIN CHAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THESE AREAS. LOCALLY HEAVY RAINS WILL CONTINUE THROUGH TONIGHT...WITH AN EXTENSION OF A FLASH FLOOD WATCH THROUGH TONIGHT POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL WILL REDEVELOP AGAIN ON SUNDAY OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...THE RIO GRANDE VALLEY...AND OVER THE CENTRAL MOUNTAIN CHAIN WITH CONTINUED POSSIBILITY OF FLASH FLOODING. FOR MONDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...AS SHOWERS WILL DECREASE GRADUALLY IN COVERAGE AND INTENSITY THROUGH MID WEEK. EXPECT SHOWERS REDUCED IN BOTH COVERAGE AND INTENSITY FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODING OR FLASH FLOODING THROUGH THE REMAINDER OF THE WEEKEND. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:09 PM MST | Areal Flood Advisory | ABQ | Mora, Rio Arriba, Taos | 3 hr |
| Jul 11, 6:44 PM MST | Areal Flood Advisory | ABQ | Torrance, Valencia | 2 hr |
| Jul 11, 7:39 PM MST | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 11, 8:00 PM MST | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Jul 11, 8:17 PM MST | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 88 min |
| Jul 12, 11:24 AM MST | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 2 hr |
| Jul 12, 1:02 PM MST | Severe Thunderstorm Warning | ABQ | Chaves | 58 min |
| Jul 12, 1:11 PM MST | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 12, 1:23 PM MST | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jul 12, 1:27 PM MST | Tornado Warning | ABQ | Chaves | 48 min |
| Jul 12, 1:31 PM MST | Areal Flood Advisory | ABQ | McKinley | 119 min |
| Jul 12, 1:56 PM MST | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Jul 12, 2:17 PM MST | Areal Flood Advisory | ABQ | Socorro | 118 min |
| Jul 12, 2:22 PM MST | Areal Flood Advisory | ABQ | Lincoln | 113 min |
| Jul 12, 2:35 PM MST | Areal Flood Advisory | ABQ | Chaves | 115 min |
| Jul 12, 2:52 PM MST | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 83 min |
| Jul 12, 3:45 PM MST | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 12, 4:03 PM MST | Flash Flood Warning | ABQ | Lincoln | 117 min |
| Jul 12, 4:13 PM MST | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Jul 12, 4:34 PM MST | Flash Flood Warning | ABQ | Rio Arriba | 116 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.